Alert archive / California / Small Craft Advisory for Windses in 2008
Small Craft Advisory for Winds 55, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory for winds at Sep 2, 2008, 2:48 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2008, 2:48 AM PDT (09:48 UTC)
- Expired
- Sep 2, 2008, 2:24 PM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory for winds went out at Sep 1, 3:00 PM PDT, 11 hours 48 minutes earlier.
Area forecast discussion, Sep 1, 3:00 PM PDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 300 PM PDT MON SEP 1 2008 .SYNOPSIS...THE PACIFIC HIGH WILL DRIFT BACK TO THE EAST BRINGING SUNNY SKIES AND WARMER TEMPERATURES TO THE REGION. THESE CONDITIONS ARE EXPECTED TO LAST THROUGH THE REMAINDER OF THE WEEK. && .SHORT TERM...TONIGHT THROUGH THURSDAY...CLEAR SKIES REIGNED OVER NORTHWEST CALIFORNIA TODAY AFTER A CRISP AND CHILLY MORNING. TEMPERATURES HAVE BEEN REBOUNDING NICELY...AND WERE UP 10 TO 15 DEGREES IN THE WARMER INLAND VALLEYS COMPARED TO SUNDAY. THE WARMING TREND AND CLEAR SKIES ARE EXPECTED TO CONTINUE ON TUESDAY AND WEDNESDAY AS BRISK NORTH FLOW CONTINUES OVER THE COASTAL WATERS IN RESPONSE TO BUILDING THERMAL TROUGH IN THE INTERIOR. TODAY IS PROBABLY GOING TO BE THE SHARPEST RISE IN 24 HOUR TEMPERATURES ...THEN THE RATE OF CHANGE IN 24 HOUR TEMPS SHOULD DECREASE ON TUE AND WED. THE WARM UP LOOKS DECENT FOR EARLY SEPTEMBER ACROSS INLAND AREAS...WITH READINGS PUSHING THE 100 DEGREE MARK BY THURSDAY. ALONG THE COAST IT HAS BEEN A BIT BREEZY...BUT MAX TEMPS WERE IN THE MID TO UPPER 60S AT ARCATA AND EUREKA...WITH LOWER TO MID 70S REPORTED BY AN AUTOMATED WEATHER STATION IN FORTUNA. SEPTEMBER IS THE NICEST TIME OF YEAR ALONG THE COAST AND A NEAR PERSISTENCE FORECAST WITH NO STRATUS OR FOG IS IN ORDER. SUPPORT ALOFT FOR STRENGTHENING OFFSHORE FLOW SHOULD RE-EMERGE ON WED AFTER THE PASSAGE OF A WEAK DISTURBANCE ALOFT...AND THE COAST MAY SEE A MINI WARM UP BY THU WITH MAX TEMP READINGS PUSHING 70 AT EKA AND ACV. DJB .LONG TERM...STRONG UPPER LEVEL RIDGING OVER THE EASTERN PACIFIC WILL CONTINUE TO PROMOTE THE PERSISTENT AND INTENSE NORTHERLY WINDS ALONG THE COASTAL WATERS THROUGH MUCH OF NEXT WEEK. THE RIDGING ALOFT WILL ALSO PROVIDE TYPICAL AUTUMN WEATHER ACROSS THE INTERIOR WITH CRISP MORNINGS AND WARM AFTERNOONS. THE COAST WILL EXPERIENCE NEAR AUTUMN TYPE WEATHER AS WELL WITH CLEAR MAINLY CLEAR SKIES HOWEVER THE GUSTY DAYTIME NORTHERLY WINDS WILL KEEP AFTERNOON TEMPERATURES ON THE COOL SIDE THROUGH THE WEEK. && .AVIATION...CLEAR SKIES WILL CONTINUE ACROSS NORTHWEST CALIFORNIA TONIGHT. SOME INCREASE IN MOISTURE WITH THE SEA BREEZE WILL INCREASE THE HAZE AT THE COAST IN THE LATE AFTERNOON AND EVENING BUT VSBYS WILL REMAIN VFR. SCT STRATUS CLOUDS WILL ALSO DEVELOP IN THE EEL RIVER DELTA BUT DISSIPATE AFTER DARK AS A DRY OFFSHORE FLOW DEVELOPS. DEAN && .MARINE...STRIP OF QUIKSCAT DATA OVER THE SOUTHERN OUTER WATERS SHOWED A FEW AREAS OF GALE FORCE WINDS AT 8AM. AT BUOYS...WINDS AND SEAS HAVE DROPPED TO SCA CRITERIA. WILL DROP GALE WARNING IN SOUTHERN OUTER WATERS THIS AFTERNOON THOUGH SHOULD STILL SEE A FEW GUSTS LATE THIS AFTERNOON AND EVENING. MODERATE NW PRESSURE GRADIENT REMAINS TUE AS VERY WEAK FRONT MOVES INTO PACIFIC NORTHWEST. BEHIND IT GRADIENT STARTS TO TIGHTEN AGAIN WEDNESDAY AND WITH THE THERMAL TROUGH CLOSER TO THE MENDOCINO COAST...THE TIGHTEST GRADIENT IS OVER THE NORTHERN OUTER WATERS. WILL GO WITH GALE WATCH FOR ZONE 470 WED AFTERNOON TIL FRIDAY AFTERNOON WITH GALE GUSTS THROUGH THE PERIOD. FEW AREAS IN ZONE 475 IN NORTHWEST CORNER WILL HAVE SAME CONDITIONS BUT THERE WILL NOT BE ENOUGH AREAL COVERAGE TO WARRANT WATCH. WITH INCREASE SEAS IN OUTER WATERS WILL CONTINUE SCA WINDS AND HAZ SEAS ADVISORY IN INNER WATERS WITH SEAS IN 8-10 FT RANGE AND 8-9 SECOND PERIODS. MODEL SOLUTIONS STILL UNCLEAR WHEN WINDS WILL FINALLY ABATE. BOTH 12Z GFS AND 00Z ECMWF SHOW ALL WATERS DROPPING BELOW SCA SAT NIGHT AND ECMWF MUCH STRONGER PUSHING THERMAL TROUGH OFF THE COAST WITH SOUTHERLY WINDS ALMOST ALL WATERS SUN AFTERNOON. THIS LOOKS OVERDONE SO WILL GO WITH NW WINDS IN 5-15 KT RANGE FOR SUN. DEAN && .FIRE WEATHER....POOR OVERNIGHT RH RECOVERIES ARE EXPECTED OVER THE UPPER ELEVATIONS AND SLOPES TONIGHT UNDER LIGHT TO MODERATE OFFSHORE FLOW. WE DID CANCEL THE RED FLAG WARNING FOR ZONES 276 AND 277 AS DAYTIME MIN RHS BELOW 9% AND NIGHTTIME RHS BELOW 31% FOR 8 CONSECUTIVE HOURS WITH 6-11 MPH OF SUSTAINED WINDS SEEMS UNLIKELY EVEN IN THE WIND PRONE UPPER ELEVATIONS AND SLOPES. THERE WILL BE WARMING TONIGHT BUT THE WINDS SEEMS MUCH LIGHTER THAN PREVIOUS FORECASTS AND HAVE THEREFORE CANCELED THE WARNING. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 2PM FRI FROM PT ST GEORGE TO PT ARENA OUT 10 NM. HAZARDOUS SEAS WARNINGS UNTIL 2PM FRIDAY FROM PT GEORGE TO CAPE MENDOCINO FROM 10 TO 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Sep 1, 2:03 PM PDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 203 PM PDT MON SEP 1 2008 CAZ004-012215- UPPER TRINITY RIVER- 203 PM PDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:48 AM PDT | Gale Warning | EKA | 5 days | |
| Sep 2, 3:22 PM PDT | Fire Weather Watch | EKA | 42 hr |
Nearby
Small Craft Advisory for Windses in California, 2008Every small craft advisory for winds in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.